MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENDIUU
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.It was reported that the 980 ventilator stopped ventilating while in use on a patient the biomedical engineer (biomed) observed an alternating current (ac) power loss alarm in the ventilator logs following a circuit disconnect.The engineer was unsure whether the ac power cable had been unplugged and if the batteries were depleted, so they contacted technical support (ts) for assistance.Ts personnel instructed the biomed to perform calibrations, an extended self test (est), and a short self test (sst) to try to reproduce the error.All tests passed, and the device operated on a test lung for three hours without duplicating the issue.The ventilator was confirmed to be functioning properly and returned to use.Although the exact cause of the event was not determined, a possible explanation is loss of power due to the ac power cable being unplugged while the batteries were depleted, as suggested by the biomed.Further action was not required because the event is included in a data monitoring plan.A device history record (dhr) or service history record (shr) review is not required since there is no indication of a potential manufacturing or servicing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the 980 ventilator stopped ventilating while in use on a patient.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23659546
Report Number8020893-2025-00268
Device Sequence Number13275589
Product Code CBK
UDI-Device Identifier10884521171541
UDI-Public(01)10884521171541(11)201203
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENDIUU
Device Catalogue Number980X1ENDIUU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown